Format

Send to

Choose Destination
J Forensic Sci. 2013 Jan;58(1):288-91. doi: 10.1111/j.1556-4029.2012.02299.x. Epub 2012 Oct 19.

Death due to apparent intravenous injection of tapentadol.

Author information

1
Montana State Forensic Science Division, P.O. Box 16010, Missoula, MT 59808, USA. wkemp@mt.gov

Abstract

This case report describes a 34-year-old male who died as the result of tapentadol toxicity. This case apparently represents the first reported description of a death because of this drug. The toxicologic features of this case, namely concentrations of tapentadol in the femoral blood and heart blood, 1.05 and 3.20 mg/L, respectively, may assist other individuals in evaluating deaths where tapentadol concentration is a factor. Analysis of the blood based upon enzyme-linked immunosorbent assays, liquid chromatography-mass spectrometry, and gas chromatography-mass spectrometry revealed no other substance of significance, only nicotine and cotinine, and the autopsy findings were consistent with an opiate-type drug overdose, and indicated no competing cause of death.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center